Subscribe for daily wellness inspiration

Like onlymyhealth on Facebook!

Drink green tea to minimise the side effect of anti-cancer drugs

By  ,  Onlymyhealth editorial team
Nov 24, 2016
4.8 / 5(4 Ratings)

As per a new study conducted at AIIMS, a compound present in green tea is effective in reducing the toxic effect of anti-cancer drug cisplatin on kidney. Cisplatin is known to cause significant damage to kidney that could be life threatening in patients with cancer taking this drug.

 

It is well known that green tea is loaded with antioxidants and potential chemicals that can help to prevent many diseases and minimize the risks of stroke and diabetes.

 

green tea

 

This study was conducted by AIIMS professor Jagriti Bhatia from the Pharmacology department and her team. In this study, scientists studied the usefulness of a polyphenolic compound called epicatechin gallate (ECG) present in green tea. It was found that this compound reduced the level of damage of kidney induced by cisplatin.

 

The most effective dose was 5mg/kg that was injected in the rats for a period of 10 days. Further, ECG reduced inflammation and cell death (apoptosis) in rats.

It is estimated that approx. 30% patients develop kidney toxicity and damage after initial doses of cisplatin. Cisplatin causes production of free radicals inside cells in kidney which leads to oxidative stress and inflammation.

 

This finding has raised the hope to develop a therapeutic agent to counter the side effect of drug Cisplatin.

 

Image Source: Getty

Read More: Health News

Related Articles
4.8 / 5(4 Ratings)
Write a Review
Post a Comment
Disclaimer +
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.